Oklahoma, 2010

Tornado and Hail in Oklahoma, December 31, 2010

December 31, 2010 · NWS TSA · 6 events in 4 counties and zones

Unseasonably warm and moist air spread into eastern Oklahoma ahead of a cold front. Scattered thunderstorms developed in the late evening and early morning hours ahead of the cold front as a weak upper level disturbance passed through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$66,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Unseasonably warm and moist air spread into eastern Oklahoma ahead of a cold front. Scattered thunderstorms developed in the late evening and early morning hours ahead of the cold front as a weak upper level disturbance passed through the region. Large hail and damaging wind gusts occurred with some of these storms. Another round of storms developed on the cold front as it moved into eastern Oklahoma a few hours before sunrise. Weak to moderate instability combined with very strong low level wind shear created an environment that supported supercell thunderstorm structures. Several supercells developed resulting in large hail and damaging wind gusts in the hours just before and after sunrise on the 31st. One of these supercells produced a long-track, strong tornado that began in Adair County, Oklahoma, and moved into Washington County, Arkansas, where it killed four people in and near the town of Cincinnati.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 3:53 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 31, 3:53 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 AM CST FRI DEC 31 2010

.DISCUSSION...

THE MAIN FORECAST CHALLENGES FOR THIS PACKAGE WILL ALL BE IN THE
FIRST 12 TO 24 HOURS. CONVECTIVE LINE CURRENTLY MOVING ACROSS THE
FORECAST AREA AS THE LIFT FROM A VORT LOBE ROUNDING THE BASE OF
THE LARGE ROCKIES UPPER TROUGH MOVES ACROSS. GIVEN THE RATE OF
EASTWARD PROGRESS IT APPEARS THE LINE WILL BE EAST OF TULSA AND
MCALESTER BY 12Z. I HAVE GONE WITH LIKELY POPS MAINLY ALONG AND
NORTH OF I-40 AND EAST OF HWY 69. ONCE THIS LINE EXITS THE
AREA...OUR BEST CHANCES FOR PRECIP THIS FORECAST WILL BE DONE.

SURFACE WINDS/WIND GUSTS AND TEMPS WILL BE ANOTHER ISSUE TODAY.
CURRENT SURFACE MAP SHOWS TWO DISTINCT FRONTAL BOUNDARIES. THE
POLAR/ARCTIC BOUNDARY IS DRAPED WEST TO EAST NEAR THE OK/KS BORDER
WHILE A PACIFIC FRONT IS MARCHING EAST ACROSS WEST TX ATTM.
SURFACE LOW PRESSURE IS FORECAST TO RIPPLE ALONG THE ARCTIC
BOUNDARY AND EFFECTIVELY DRAG THE PACIFIC FRONT EAST ACROSS THE
FORECAST AREA LATER THIS MORNING. MEANWHILE...THE ARCTIC BOUNDARY
IS FORECAST TO SAG SOUTHEAST INTO NE OK AS THE LOW LIFTS OFF TO
THE NORTHEAST DURING THE DAY. THERE WILL BE A SHARP TEMP GRADIENT
WHEREVER THE POLAR/ARCTIC FRONT ENDS UP. TO THE SOUTH OF THE
ARCTIC FRONT AND BEHIND THE PACIFIC FRONT...STRONG WESTERLY
WINDS...AIDED IN PART BY MOMENTUM TRANSFER OF STRONG WINDS ALOFT
TO THE SURFACE...ARE EXPECTED DURING THE MIDDLE PART OF THE DAY
INTO THE EARLY AFTERNOON. WIND GUSTS ARE EXPECTED TO REACH 35 MPH
AND MAY APPROACH 40 MPH OVER NORTHEAST OK...HOWEVER IT APPEARS TO
BE TOO BORDERLINE FOR A WIND ADVISORY ISSUANCE AT THIS TIME. NAM
MODEL TIME HEIGHT PLOTS OF WIND AND MIXING HEIGHT DO NOT SHOW
OPTIMAL CONDITIONS FOR ADVISORY TYPE WINDS. WINDS DECREASE ALOFT
BY THE TIME MIXING HEIGHTS ARE DEEP ENOUGH TO TAKE FULL ADVANTAGE
OF THEM.

ANOTHER VORT LOBE IS EXPECTED TO ROUND THE BASE OF THE EJECTING
UPPER TROUGH OVER THE SOUTHERN PLAINS TONIGHT. MODEL RH PLOTS SHOW
DECENT 500-700MB MOISTURE...HOWEVER IT WILL BE QUITE DRY IN THE
LOWER LEVELS AND MODELS DO NOT HAVE ANY QPF FORECAST. WILL KEEP
POPS TOO LOW TO MENTION AND WILL LET DAYSHIFT TAKE ANOTHER LOOK AT
IT.

IT WILL BE A COLD START TO THE NEW YEAR WITH HIGHS IN THE 30S AND
40S. TEMPS WILL REBOUND EARLY NEXT WEEK AS THE PATTERN DEAMPLIFIES
AND TAKES ON A MORE ZONAL CHARACTER.

ATTENTION THEN TURNS TO A DEVELOPING TROUGH IN THE SOUTHERN STREAM OFF
THE SOUTHERN CA COAST EARLY NEXT WEEK. THIS SYSTEM IS FORECAST TO
MOVE EAST ACROSS THE SOUTHERN STATES BY THE MIDDLE TO LATTER PART
OF NEXT WEEK. THE 00Z RUNS OF THE GFS/ECMWF AGREE QUITE WELL WITH
THE TRACK OF THIS SYSTEM...AND BOTH SUGGEST THAT THE SYSTEM WILL
BE TOO FAR SOUTH TO BRING PRECIP TO MUCH OF THE FORECAST
AREA...DUE IN PART TO THE INFLUENCE OF NORTHWEST FLOW IN THE
NORTHERN STREAM. BOTH MODELS DO SHOW THAT THE FAR NORTHERN EXTENT
OF THE PRECIP COULD REACH UP INTO SOUTHEAST OK WEDNESDAY NIGHT
INTO THURSDAY...AND THUS I HAVE INTRODUCED A SLGT CHC POP FOR
RAIN.

THE REMAINDER OF THE FORECAST LOOKS TRANQUIL WITH A PREVAILING
NORTHWEST FLOW ALOFT IN THE WAKE OF THE MIDWEEK SYSTEM.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  18  37  16 /  20  10  10  10
FSM   63  29  42  21 /  60  10  10  10
MLC   63  23  42  17 /  30  10  10  10
BVO   54  15  36  12 /  20  10   0   0
FYV   62  22  37  13 /  60  10  10  10
BYV   65  23  37  16 /  60  10  10  10
MKO   62  21  37  16 /  60  10  10  10
MIO   59  18  34  14 /  60  10  10   0
F10   60  19  38  15 /  20  10  10  10
HHW   64  29  45  21 /  50  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02/07
LONG TERM....30
Hazardous weather outlook, Dec 31, 1:19 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 AM CST FRI DEC 31 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 AM CST FRI DEC 31 2010

...SEVERE WEATHER POTENTIAL CONTINUES OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORM POTENTIAL REMAINS PRESENT ACROSS
ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THROUGH TONIGHT...WITH
A STRONG UPPER STORM SYSTEM APPROACHING.  ADDITIONALLY...LOW LEVEL
WIND FIELDS REMAIN VERY STRONG AND WILL SUPPORT A LIMITED RISK
OF TORNADOES...PRIMARILY ACROSS NORTHEAST OKLAHOMA INTO FAR
NORTHWEST ARKANSAS.  SCATTERED THUNDERSTORMS ARE EXPECTED TO
QUICKLY SWEEP ACROSS THE AREA LATE TONIGHT THROUGH SUNRISE
FRIDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY ACROSS FAR
NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER...AND HIGH WIND POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE EARLY FRIDAY ALONG AND AHEAD
OF THE EASTWARD MOVING COLD FRONT...WITH A LIMITED SEVERE
WEATHER THREAT PRIMARILY ACROSS WESTERN ARKANSAS. GUSTY WEST TO SOUTHWEST
WINDS BEHIND THE FRONT WILL RESULT IN A CONTINUED ELEVATED FIRE
DANGER FRIDAY. MUCH COLDER AND DRIER WEATHER WILL FOLLOW FOR THE
FIRST PART OF THE NEW YEAR.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE ALERT TO CHANGING WIND DIRECTIONS
WHEN RESPONDING TO ANY WILDFIRES AS WINDS WILL CONTINUE TO SHIFT
DUE TO TWO COLD FRONTS MOVING THROUGH THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Dec 31, 12:15 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CST FRI DEC 31 2010

OKZ057-058-062-063-310700-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
1215 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG...SOUTHWESTERN OTTAWA
     AND NORTHEASTERN MAYES

AT 1215 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF SALINA...MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...CLEORA...BERNICE...
AFTON...KETCHUM...SALINA...SPAVINAW...PENSACOLA...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3678 9511 3669 9472 3626 9501 3629 9516
TIME...MOT...LOC 0615Z 197DEG 38KT 3634 9508
Special weather statement, Dec 31, 2:26 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 AM CST FRI DEC 31 2010

OKZ054-059-310915-
OSAGE OK-PAWNEE OK-
226 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 225 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GRAINOLA TO 14 MILES SOUTHWEST OF
PAWNEE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
PEARSONIA...FORAKER...GRAINOLA...PAWNEE...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3700 9626 3654 9638 3624 9684 3625 9691
      3633 9692 3634 9697 3676 9683 3679 9676
      3700 9675
TIME...MOT...LOC 0825Z 217DEG 45KT 3704 9669 3627 9696
Special weather statement, Dec 31, 3:05 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CST FRI DEC 31 2010

OKZ054-059-064-310945-
CREEK OK-OSAGE OK-PAWNEE OK-
305 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE...NORTHWESTERN CREEK AND PAWNEE

AT 305 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKBURN TO 9 MILES WEST OF SHAMROCK...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OSAGE...HOMINY...JENNINGS...TERLTON...HALLETT...
BLACKBURN...CLEVELAND...WESTPORT...SHAMROCK...DRUMRIGHT...OILTON AND
MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3639 9662 3658 9622 3593 9635 3588 9662
      3617 9664
TIME...MOT...LOC 0905Z 228DEG 43KT 3641 9658 3590 9672
Special weather statement, Dec 31, 3:26 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 AM CST FRI DEC 31 2010

OKZ054-055-059-060-064>066-311015-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-TULSA
OK-WASHINGTON OK-
326 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...WASHINGTON...SOUTHEASTERN OSAGE...
     CREEK...WESTERN TULSA AND EASTERN PAWNEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 326 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF SHAMROCK TO 14 MILES SOUTHWEST OF
PADEN...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...CASTLE...PADEN...BOLEY...
OKFUSKEE...WELTY...BEGGS...SAND SPRINGS...JENKS...GLENPOOL...
SPERRY...SKIATOOK...RAMONA...WESTPORT...BRISTOW...SLICK...DEPEW...
MOUNDS...SHAMROCK...KIEFER...DRUMRIGHT...MANNFORD...KELLYVILLE AND
SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3602 9663 3659 9590 3573 9599 3543 9644
      3545 9644 3545 9647 3542 9649 3544 9656
      3541 9653 3538 9654 3540 9658 3539 9662
      3540 9663
TIME...MOT...LOC 0926Z 225DEG 53KT 3597 9660 3537 9666
Special weather statement, Dec 31, 3:27 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 AM CST FRI DEC 31 2010

OKZ054-055-059-060-064-311015-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
327 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WASHINGTON...EASTERN OSAGE...NORTHWESTERN CREEK...NORTHWESTERN
     TULSA AND PAWNEE

AT 327 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BIGHEART TO 2 MILES SOUTHEAST OF
OILTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...PAWHUSKA...OSAGE...
HOMINY...AVANT...WYNONA...BARNSDALL...OKESA...BIGHEART...HULAH...
SPERRY...SKIATOOK...BARTLESVILLE...RAMONA...OCHELATA...DEWEY...
COPAN...TERLTON...CLEVELAND...WESTPORT...OILTON AND MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9581 3621 9591 3601 9661 3700 9627
TIME...MOT...LOC 0927Z 223DEG 42KT 3703 9620 3610 9651
Special weather statement, Dec 31, 3:59 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 AM CST FRI DEC 31 2010

OKZ054>057-060>062-064>067-070-071-311045-
CRAIG OK-CREEK OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE
OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
359 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...ROGERS...NORTHWESTERN CRAIG...NOWATA...
     WASHINGTON...EASTERN OSAGE...EASTERN CREEK...TULSA AND WESTERN
     MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND EASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 358 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARTLESVILLE TO OKEMAH...MOVING NORTHEAST AT 50 MPH.

A LARGE PORTION OF OKMULGEE...NORTHWESTERN MUSKOGEE...WAGONER...
ROGERS...NORTHWESTERN CRAIG...NOWATA...WASHINGTON...EASTERN OSAGE...
EASTERN CREEK...EASTERN OKFUSKEE...NORTHERN MCINTOSH...TULSA AND
WESTERN MAYES COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 445
AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9540 3566 9537 3528 9622 3529 9626
      3700 9613 3700 9612
TIME...MOT...LOC 0958Z 228DEG 45KT 3698 9600 3532 9596

The radar

The Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 09:59 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Okfuskee

When
December 31, 4:01 AM CST
Where
Okfuskee County, 3.3 mi WSW of Okemah
Measured
0.88 in hail
Reported by
Public
Coordinates
35.410, -96.353

Hail, Cherokee

When
December 31, 5:35 AM CST
Where
Cherokee County, 3 mi SE of Tahlequah
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.889, -94.932

Thunderstorm Wind, Adair

When
December 31, 6:01 AM CST
Where
Adair County, 2 mi NW of Baron
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.941, -94.645

Emergency management reported damage to a mobile home from strong thunderstorm winds.

Thunderstorm Wind, Adair

When
December 31, 6:03 AM CST
Where
Adair County, 2 mi S of Westville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.951, -94.570

Strong thunderstorm wind damaged the roof of a barn.

Tornado, Adair

When
December 31, 6:05 AM CST to 6:08 AM CST
Where
Adair County, 1.25 mi NNE of Westville to 3.17 mi NE of Westville
Rating
EF2
Path length
2.1 mi
Path width
250 yd
Continued into
Washington, Ar (TSA)
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
35.998, -94.566

This segment is the first of six segments of this long-track tornado. A tornado developed just northeast of Westville and moved rapidly northeastward damaging a home, tossing or rolling four vehicles, snapping at least 13 large power poles, and snapping or uprooting large trees. Estimated maximum wind based on this damage was 125 mph. This tornado continued into Washington County, Arkansas.

Hail, Le Flore

When
December 31, 7:55 AM CST
Where
Le Flore County, 1 mi NE of Panama
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.180, -94.657

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyThe tornado archive for Oklahoma, 2010Warnings in Oklahoma, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269052, 269053, 269055, 269054, 267529, 269056.